Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


recent breakout in hives
Jun 17, 2010

Hello I have been taking Atripla for over a month Never had an allergic reaction. Its been 6 weeks into the medication. I hadd alittle oral thresh. was prescribed an oral suspension mouth rinse. Was experiencing no problems Now just recently i startbreaking out with what appear to be hives on my arms. Then it advanced to my chest and back. Could this be a delayed allergic reaction to the atripla??

Your Thoughts

Response from Dr. Henry

Hives developing 6 weeks after starting Atripla would generally not be due to the Atripla (still possible but unlikely). Hives are common in the general population. It is often a challenge to pin down what triggers hives in many situations. If hives persist/worsen without other obvious cause then may need to consider possible trial switch to alternative HIV regimen. Allergy or dermatology consultation is sometimes helpful at identifying the underlying cause. KH



Previous
Atripla Rash
Next
throat burning sensations with Aptripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement